Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

Request Permissions   Purchase Content 


The asymptotic behavior of rare Markov moments defined on time inhomogeneous Markov chains

Author: M. V. Kartashov
Translated by: N. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 88 (2013).
Journal: Theor. Probability and Math. Statist. 88 (2014), 109-121
MSC (2010): Primary 60J45; Secondary 60A05, 60K05
Published electronically: July 24, 2014
MathSciNet review: 3112638
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a time-inhomogeneous discrete Markov chain and a family of substochastic matrices $ (Q_{s})$ subordinated to (or those that do not exceed) the one-step transition matrices $ (P_{s})$ of the chain. The Markov moment $ \tau $ (the so called killing moment) defined on the chain with transition matrices $ (Q_{s})$ is connected to the family $ (Q_{s})$. We assume that $ P_{s}$ and $ Q_{s} $ are close in the uniform metric, that is, $ \tau \rightarrow \infty $ in the scheme of series. The asymptotic behavior of the ruin (killing) probability $ {\mathsf P}(\tau >n)$ is studied as $ n\rightarrow \infty $ under the assumption that the perturbations $ P_{s}-Q_{s}$ are uniformly negligible with respect to time $ s$. Some applications are also considered.

References [Enhancements On Off] (What's this?)

  • 1. W. Doeblin, Expose de la theorie des chaines simples constantes de Markov a un nomber fini d'estats, Mathematique de l'Union Interbalkanique 2 (1938), 77-105.
  • 2. I. I. Gikhman and A. V. Skorokhod, Theory of Stochastic Processes, ``Nauka'', Moscow, 1973; English transl., vol. I, Springer-Verlag, New York-Heidelberg-Berlin, 1974; vol. II, 1975; vol. III, 1979.
  • 3. N. V. Kartashov, Strong Stable Markov Chains, VSP/TViMS, Utrecht/Kiev, The Netherlands/Ukraine, 1996. MR 1451375 (99e:60150)
  • 4. V. M. Zolotarev, Modern Theory of Summation of Independent Random Variables, ``Nauka'', Moscow, 1986; English transl., VSP, Utrecht, the Netherlands-Tokyo, Japan, 1997.
  • 5. S. P. Mayn and R. L. Tweedie, Markov Chains and Stochastic Stability, Springer-Verlag, Berlin, 1993. MR 1287609 (95j:60103)
  • 6. M. V. Kartashov and V. V. Golomozyĭ, Maximal coupling procedure and stability of discrete Markov chains. I, Teor. Imovir. Mat. Stat. 86 (2012), 81-91; English transl. in Theory Probab. Math. Statist. 86 (2013), 93-104. MR 2986452

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60J45, 60A05, 60K05

Retrieve articles in all journals with MSC (2010): 60J45, 60A05, 60K05

Additional Information

M. V. Kartashov
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4E, Kiev 03127, Ukraine

Keywords: Inhomogeneous discrete Markov chains, rare Markov moments, ruin probability, coupling method
Received by editor(s): October 4, 2012
Published electronically: July 24, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society